MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier for this report is case-(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The device was not returned for evaluation.All assay and system verifications met specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with the event.A beckman coulter (bec) field service engineer (fse) was dispatched in association with this event but did not identify a hardware, software or system issue that would have contributed to this event.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On february 21, 2020 the customer reported that a non-reproducible elevated access troponin i (access accutni+3) result of 0.356 ng/ml was generated on the laboratory's dxi 800 immunoassay analyzer (part number a71456 and serial number (b)(4)) for one patient at approximately 06:30am.The initial elevated result was released from the laboratory.The customer reported that the physician questioned the result and the patient was redrawn; the redrawn sample was tested at 08:30am and a result of 0.032 ng/ml was obtained.The customer also reported that the original sample was retested and a result of 0.056 ng/ml was obtained.The customer did not provide reference ranges.The beckman coulter access accutni+3 reference range is 0.00 - 0.04 ng/ml.Customer reported treatment was provided to the patient but customer could not provide details of treatment administered.A written attempt was made to obtain additional information regarding treatment but to date no additional information has been received.Calibration, quality control and system check parameters were all recovering with expected ranges at the time of the event.Samples were collected in becton dickinson (bd)'s green top lithium heparin tubes.Samples were full draws.Customer stated the specimen was not hemolyzed and was clear.Customer also stated that the samples were centrifuged on the beckman automation line and customer did not know the centrifugation speed or time.No other sample processing or handling information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key9781097
Report Number2122870-2020-00020
Device Sequence Number2511402
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)201031(11)191101(10)921318
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K212124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number921318
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2020
Initial Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;